Hi my daughter was diagnoeed with graves disease in january with a goiter, rapid heartbeat and swelling on left side of heart. Her levels are not stabilising constantly up and down. Her she has been on 30mg of cabimozale for 3 months now which has been increased from 15mg when diagnosed. She is on 15mg of propanalol also. Can uou tell me if there is going to be any long term damage to her heart the longer who levels dont stabilise. Also if she needs a thyroidectomy would it be safe due to her heart. A worried mam
Graves disease, which is an autoimmune inflamamtion of the thyroid that increases blood thyroid levels, can increase the heart rate as well as cause thickening of the valves of the heart. However, the medications used to control the thyroid as well as the heart rate should be adequate to control these effects. If untreated, it can cause problems for the heart. Treatment should reduce these effects. WIthout seeing your daughter, I cannot say what needs to be done specifically for her thyroid disease, and I am certainly not an endocrinologist. However, it may be that if she fails medical therapy, she may need to have her thyroid gland ablated medically followed by thyroid replacement medication. Your endocrinologist should be able to discuss with you if present therapy is enough, when regular medical therapy is felt to have failed, and what threshold is required to consider ablative thyroid therapy.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.